Lightning, St. Francois
- When
- August 25, 3:00 PM CST
- Where
- St. Francois County, Park Hills
- Reported by
- NEWSPAPER
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Lightning was believed to be the cause of a fire at the Presbyterian Manor residential facility. The fire was limited to some insulation and trusses in the attic but the strike also damaged the telephone and computer system.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Lightning was believed to be the cause of a fire at the Presbyterian Manor residential facility. The fire was limited to some insulation and trusses in the attic but the strike also damaged the telephone and computer system. In Farmington, thunderstorm wind gusts downed scattered large tree limbs and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 3:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU AUG 25 2005 .DISCUSSION... LITTLE CHANGE IN THINKING SINCE PREVIOUS PACKAGE. STRONG MCV COMBINED WITH HIGH PWATS IN THE 1.5 TO 2.0 RANGE HAVE KEPT RAIN AND THUNDERSTORMS OVER US ALL DAY. THE MCV CONTINUES MOVING OUT OF THE AREA THIS EVENING...BUT LLJ KICKS IN AFTER MIDNIGHT AND MOISTURE CONVERGENCE RAMPS UP IN CENTRAL MISSOURI. BOTH NAM AND GFS KICK OUT PRECIP ALONG THIS INTERFACE...HOWEVER THERE DOESNT SEEM TO BE ANY MID/UPPER LEVEL FOCUS TO REALLY CONCENTRATE PRECIP. HAVE KEPT LIKELY POPS IN CENTRAL MO AND CRANKED UP QPF ABOVE 1/2 INCH. OBVIOUSLY THIS WONT BE ENOUGH IF WE DO GET A FOCUSING MECHANISM ACROSS CENTRAL MO LATE TONIGHT...AND A FLOOD WATCH MAY BE NECESSARY. HAVE HELD OFF FROM ISSUING ANY HEADLINES AT THIS TIME DUE TO LACK OF CONFIDENCE. HOPEFULLY THIS ISNT A MISTAKE. COLD FRONT STILL ON TRACK TO PUSH THROUGH ON FRIDAY AND THIS SHOULD FINALLY BRING OUR WET WEATHER TO AN END. THIS DOESNT SEEM TO BE A TERRIBLY STRONG FRONT...SO TEMPERATURES WONT FALL OFF THAT MUCH. STUCK PRETTY CLOSE TO GUIDANCE/CLIMO FOR THE FORECAST BEHIND THE FRONT...IN FACT...STUCK PRETTY CLOSE TO CLIMO AND ENSEMBLE GUIDANCE THROUGH THE OUT PERIODS AS WELL. ENSEMBLE GFS AND ECMWF SHOWING A PERSISTENT TROF SETTING UP OVER THE OHIO VALLEY BEGINNING SUNDAY. NEGATIVE HEIGHT ANOMALIES ARE SHOWING UP ALL THE WAY THROUGH THURSDAY...SO IM RELUCTANT TO GO WARMER THAN CLIMO AT THIS TIME. HOWEVER...WELL ALSO HAVE AN UPPER LEVEL RIDGE TRYING TO BUILD IN BEHIND THE TROF TO OUR SOUTHWEST. IF THIS RIDGE IS UNDERFORECAST IT COULD BRING AN ABRUPT END TO OUR COOLER WEATHER. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CARNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 210 PM CDT THU AUG 25 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-261100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 210 PM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW LOCATIONS THIS AFTERNOON MAY HAVE BRIEF HEAVY DOWNPOURS FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER...RAINFALL REPORTS FROM AREAS RECEIVING HEAVY RAIN WOULD BE APPRECIATED. ILZ058>060-064-065-069-070-074-079-098>102-MOZ051-052-059>065- 072>075-084-085-099-261100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 210 PM CDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE STRONGER STORMS THIS AFTERNOON WILL PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS...AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE REGION. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. HOWEVER...RAINFALL REPORTS FROM AREAS RECEIVING HEAVY RAIN WOULD BE APPRECIATED. TRUETT
The St Louis radar (KLSX), 101 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468790, 5468791.